Missouri, 2006

Lightning Strike in Missouri, August 26, 2006

August 26, 2006 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 12:57 AM CST, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 26, 12:57 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
157 AM CDT SAT AUG 26 2006

.DISCUSSION...
LARGE MCS OVR ERN KS AND NWRN QUARTER OF MO WILL MOVE EWD THRU MUCH
OF THE CWA THIS MRNG AND PLAN TO GO WITH HIGH POPS THIS MRNG
ESPECIALLY OVR THE NRN AND WRN PTN OF THE CWA.  THIS MCS MAY LEAVE
AN OUTFLOW BNDRY ACRS THE SRN PTN OF THE CWA FOR NEW CONVECTION TO
DVLP ALNG THIS AFTN INTO THE EVNG...WITH ACTUAL SLOW MOVG SYNOPTIC CDFNT
STILL ACRS NRN MO. WILL LIKELY FOLLOW THE NAM SOLUTION AS THE GFS
HAS FEEDBACK PROBLEMS ALREADY BGNG AT 6 HRS AFT FCST
INITIALIZATION. A LOT OF UNCERTAINTY TGT AS TO WHERE CONVECTION
WILL INITIATE. NAM MDL HAS A SLY LLJ FOCUSED INTO WRN AND CNTRL KS
WITH A SWLY LLJ AIMED AT THE OH VLY REGION. EVEN WITHOUT STG LOW
LVL FRCG OVR OR NR CWA ASSOCIATED WITH A LLJ TGT WE SHOULD STILL
HAVE SCT CONVECTION ALNG CDFNT SAGGING SLOWLY SEWD THRU THE CWA
PLUS MDLS CONT TO SHOW WK SHRTWVS MOVG EWD THRU NRN MO. BEST
THREAT OF CONVECTION SHOULD SHIFT TO THE SRN HALF OF THE CWA ON
SUN AS THE CDFNT SAGS SWD INTO SRN MO. THIS FRONT MAY ACTUALLY
MOVE BACK NWD SLIGHTLY SUN NGT WITH APPROACH OF MID LVL LOW MOVG
E-NEWD INTO THE NRN PLAINS. NAM MDL HAS THE BEST QPF OVR THE NRN
PTN OF THE CWA LATE SUN NGT N OF SFC FNT AND ALNG E-W 850 MB FNT
ACRS THE IA MO BORDER WITH RELATIVELY STG 850-700 MB WAA OVR THIS
FNT OVR NRN MO SRN IA AT 12Z MON. NAM MDL INCRS THE K INDICES TO
NR 40 OVR MUCH OF THE CWA BY 12Z MON. GOOD POTENTIAL OF CONVECTION
SHOULD CONT ON MON AS NAM MDL DEPICTS FAIRLY STG SFC MOISTURE CNVG
ALNG SFC FNT ACRS CNTRL MO AT 18Z MON. WITH PLENTY OF CLOUD CVR AND
CONVECTION EXPECTED...DAYTIME HIGH TEMPERATURES SHOULD RANGE FROM
ONLY ARND 80 DEGREES OVR THE NRN PTN OF THE CWA TO THE MID TO UPR
80S OVR THE SRN PTN OF THE CWA THE NEXT FEW DAYS.

GKS

&&

.AVIATION...
FOR THE 06Z TAFS...MCS HAS DEVELOPED PER EXPECTATIONS OVER WRN MO
AND SERN KS...AND THIS IS EXPECTED TO ALL HEAD EWD THRU THE FA DURING
THE NEXT 12 HOURS OR SO...LARGELY EXITING THE FA BY 18Z. SOME
GUSTY WINDS ARE POSSIBLE WITH THE INITIAL SHOT OF TSRA...WITH RAIN
THEN CONTINUING FOR THE NEXT 6 HOURS OR SO AFTER IT MOVES IN.

LOWER MVFR/IFR CIGS EXPECTED WITH THE MCS AND FOR THE NEXT SEVERAL
HOURS AFTERWARDS...AND WITH FROPA FOR KUIN/KCOU ON SATURDAY
AFTERNOON...LOWER CIGS TO CONTINUE NEARLY UNABATED.

ONCE THE MCS MOVES OUT BY 18Z OR SO...NEXT CHANCE FOR ORGANIZED
RAIN WILL BE OUT AHEAD OF SLOW MOVING CDFNT...OVER THE STL METRO
AREA AND AREAS S AND E FOR SATURDAY EVENING.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 25, 8:45 PM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT FRI AUG 25 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-261200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
945 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION OVERNIGHT.
THE GREATEST CHANCE WILL BE OVER CENTRAL MISSOURI WHERE LOCALLY
HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE LIKELY INTO MONDAY AS A FRONT STALLS OVER
MISSOURI AND ILLINOIS. THERE IS THE POTENTIAL FOR A FEW STRONG TO
SEVERE THUNDERSTORMS ON SATURDAY...WITH THE CONTINUED RISK OF
LOCALLY HEAVY RAINFALL THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL TO THE
NATIONAL WEATHER SERVICE.

BRITT

The radar

The St Louis radar (KLSX), 116 km away, was scanning. The volume nearest the first event began at 09:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Audrain

When
August 26, 4:00 AM CST
Where
Audrain County, Mexico
Reported by
NEWSPAPER
Coordinates
39.216, -91.842 (the zone’s center; the record gives no point)

Lightning hit City Hall and caused damage to computers on three floors of the building. Time of the strike was estimated.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525443.